Advertisement

Idiopathic Thrombocytopenic Purpura and the Moderna Covid-19 Vaccine

      Recently, it was reported that a physician developed petechiae 3 days after receiving the Pfizer-BioNTech Covid-19 vaccine, was diagnosed with idiopathic thrombocytopenic purpura, and ultimately died of a cerebral hemorrhage.
      • Grady D.
      • Mazzei P.
      Death of a doctor who got Covid shot is being investigated.
      Here, we report a case of idiopathic thrombocytopenic purpura in a 72-year-old woman 1 day after receiving the first dose of the Moderna COVID-19 vaccine.
      To read this article in full you will need to make a payment
      ACEP Member Login
      ACEP Members, full access to the journal is a member benefit. Use your society credentials to access all journal content and features.

      Purchase one-time access:

      Already a print subscriber? Claim online access
      Already an online subscriber? Sign in
      Institutional Access: Sign in to ScienceDirect

      References

        • Grady D.
        • Mazzei P.
        Death of a doctor who got Covid shot is being investigated.
        New York Times. 2021; (January 12): A4
        • Cecinati V.
        • Principi N.
        • Brescia L.
        • et al.
        Vaccine administration and the development of immune thrombocytopenic purpura in children.
        Hum Vaccin Immunother. 2013; 9: 1158-1162
        • David P.
        • Shoenfeld Y.
        ITP following vaccination.
        Int J Infect Dis. 2020; 99: 243-244
        • Castells M.C.
        • Phillips E.J.
        Maintaining safety with SARS-CoV-2 vaccines.
        N Engl J Med. 2021; 384: 643-649